Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Constant flu like symptoms, achy, inflamed glands even after taking Kineret subq. Have inflmmatory erosive osteoarthritis. On prednisone. Continue both medications?

I have been on Kineret subq for 3 years now for imflammatory erosive osteoarthritis. When I first started taking it, it controlled my pain very well, but it has not been very effective over the last 6-8 months, and I have flu like symptoms constantly. I'm very tired, achy, glands are inflamed. The side effects seem worse than the benefit I get from it. Should I continue medication? I also take Prednisone 5mg daily. Why would I need to take Prednisone also if the Kineret is such a powerful anti inflammatory?
Thu, 18 Jul 2013
Report Abuse
Orthopaedic Surgeon, Joint Replacement 's  Response
Hi, thanks for writing to HCM.

All the symptoms you are experiencing are considered as serious side effects of Kineret ( Anakinra -Interleukin 1 receptor antagonist ).

I personally think that there is no rationale in continuing Kineret despite developing side effects and not having much therapeutic effect (pain relief).

There is a higher risk of infection from Kineret if you take steroids concurrently ( prednisone in your case).

Also, I personally don't think that either predisone or Kineret provide you a complete pain relief.

Even steroids will produce numerous adverse effects over a prolonged usage.

So, I suggest you to consult an orthopedic surgeon and discuss the issues.

Hope this information is helpful . Good day
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Immunosuppression


Constant flu like symptoms, achy, inflamed glands even after taking Kineret subq. Have inflmmatory erosive osteoarthritis. On prednisone. Continue both medications?

Hi, thanks for writing to HCM. All the symptoms you are experiencing are considered as serious side effects of Kineret ( Anakinra -Interleukin 1 receptor antagonist ). I personally think that there is no rationale in continuing Kineret despite developing side effects and not having much therapeutic effect (pain relief). There is a higher risk of infection from Kineret if you take steroids concurrently ( prednisone in your case). Also, I personally don t think that either predisone or Kineret provide you a complete pain relief. Even steroids will produce numerous adverse effects over a prolonged usage. So, I suggest you to consult an orthopedic surgeon and discuss the issues. Hope this information is helpful . Good day